Workshop on Quantum Sensing

US/Central
TCS Conference Center (Argonne, Building 240)

TCS Conference Center

Argonne, Building 240

Ian Shipsey (Oxford), Marcel Demarteau (Argonne National Laboratory)
Description
Registration is Closed

The Coordination Panel for Advanced Detector R&D of the American Physical Society Division of Particles and Fields is organizing a workshop on “Quantum Sensing for High Energy Physics” at Argonne National Laboratory on December 12–14, 2017.

The ultra-precise measurements of quantum phenomena offer opportunities to devise powerful new probes of nature relevant to the mission of particle physics. This workshop seeks to identify approaches and techniques in the domain of quantum sensing that can be utilized by future HEP applications to further the scientific goals of High Energy Physics as outlined by the P5 report. The workshop will have a one day pedagogical introduction to fundamental quantum principles and how they are harnessed in various technologies, followed by two days of in-depth exploration of intersections with and potential applications for particle physics. The conclusions of the workshop will be summarized in a white-paper report that will capture the opportunities.

Scientific Organizing Committee
Karl van Bibber (UCB)
Malcolm Boshier (LANL)
Marcel Demarteau (ANL, co-chair)
Matt Dietrich (ANL)
Maurice Garcia-Sciveres (LBNL)
Salman Habib (ANL)
Hannes Hubmayr (NIST)
Kent Irwin (Stanford)
Akito Kusaka (LBNL)
Joe Lykken (FNAL)
Mike Norman (ANL)
Raphael Pooser (ORNL)
Sergio Rescia (BNL)
Ian Shipsey (Oxford, co-chair)
Chris Tully (Princeton)
Argonne Site Map
Measurement noise 100 times lower than the quantum
Probing the frontiers of particle physics with tab
    • 8:15 AM 8:30 AM
      Welcome 15m
      Speakers: Ian Shipsey (Oxford), Marcel Demarteau (Argonne National Laboratory)
    • 8:30 AM 10:30 AM
      In-Depth Overview Talks
      • 8:30 AM
        Big Questions in Particle Physics 1h
        Speaker: Prof. Asimina Arvanitaki (Perimeter Institute for Theoretical Physics)
        Slides
      • 9:30 AM
        Quantum sensing theory 1h
        Speaker: John Doyle (Harvard)
        Slides
    • 10:30 AM 11:00 AM
      Coffee Break 30m TCS Conference Center

      TCS Conference Center

      Argonne, Building 240

    • 11:00 AM 1:00 PM
      In Depth Overview Talks II
      • 11:00 AM
        Quantum Sensing, non-superconducting techniques 1h
        Speaker: David Awschalom (University of Chicago)
      • 12:00 PM
        Quantum Sensing, superconducting techniques 1h
        Speaker: Prof. Kent Irwin (Stanford University and SLAC)
        Slides
    • 1:00 PM 2:00 PM
      Lunch 1h TCS Conference Center

      TCS Conference Center

      Argonne, Building 240

    • 2:00 PM 3:30 PM
      Topical Overview Talks
      • 2:00 PM
        Quantum Nanoelectronics 30m
        Speaker: Kevin O'Brien (Berkeley)
        Slides
      • 2:30 PM
        Trapped Ions, Atomic clocks, fundamendal constants 30m
        Speaker: Dr David Hume (NIST)
        Slides
      • 3:00 PM
        Quantum Optics 30m
        Speaker: Paul Lett (National Institute of Standards & Technology)
        Slides
    • 3:30 PM 4:00 PM
      Coffee Break 30m TCS Conference Center

      TCS Conference Center

      Argonne, Building 240

    • 4:00 PM 5:30 PM
      Topical Overview Talks II
      • 4:00 PM
        Quantum back-action evasion methods 30m
        Speaker: Aashish Clerk (University of Chicago)
        Slides
      • 4:30 PM
        Quantum behavior of mechanical structures 30m
        Speaker: Keith Schwab (Caltech)
        Slides
      • 5:00 PM
        Superconducting sensors at and beyond the quantum limit 30m
        Speaker: Konrad Lehnert (NIST)
        Slides
    • 5:30 PM 6:30 PM
    • 6:30 PM 8:30 PM
      Welcome Reception 2h D172 and 2nd Floor Gallery (Building 241)

      D172 and 2nd Floor Gallery

      Building 241

      Pizza, Beer, Wine, and nonalcoholic beverages will be available

    • 8:30 AM 10:00 AM
      Dark Matter + CMB
      • 8:30 AM
        Dark matter searches with magnetic resonance techniques 30m
        Speaker: Derek Jackson Kimball (California State)
        Slides
      • 9:00 AM
        Quantum sensors for CMB detection 30m
        Speaker: Roger O'Brient (Caltech)
        Slides
      • 9:30 AM
        Readout for CMB detection 30m
        Speaker: Zeeshan Ahmed (SLAC National Accelerator Laboratory)
        Slides
    • 10:00 AM 10:30 AM
      Coffee Break 30m TCS Conference Center

      TCS Conference Center

      Argonne, Building 240

    • 10:30 AM 11:30 AM
      Atom Interferometry
      • 10:30 AM
        Atom interferometry and fundamental physics 30m
        Speaker: Jason Hogan (Stanford University)
        Slides
      • 11:00 AM
        Application of atom interferometry to fundamental particles 30m
        Speaker: Prof. Holger Mueller (UC Berkeley)
        Slides
    • 11:30 AM 12:00 PM
      Cold Atoms
      • 11:30 AM
        Quantum Engineering with Cold Atoms 30m
        Speaker: Monica Schleier-Smith (Stanford)
        Slides
    • 12:00 PM 1:00 PM
      Lunch 1h TCS Conference Center

      TCS Conference Center

      Argonne, Building 240

    • 1:00 PM 3:00 PM
      Quantum Photonics
      • 1:00 PM
        Strongly interacting photons 30m
        Speaker: Przemyslaw Bienias (UMD)
        Slides
      • 1:30 PM
        Non-classical photon sources for integrated quantum photonic circuits 30m
        Speaker: Xuedan Ma (Argonne National Laboratory)
        Slides
      • 2:00 PM
        Faint Photonics 30m
        Speaker: SeaWoo Nam (NIST)
        Slides
      • 2:30 PM
        Circuit Optimization of Quantum Sensor Networks 30m
        Speaker: Pavel Lougovski (ORNL)
        Slides
    • 3:00 PM 3:30 PM
      Coffee Break 30m TCS Conference Center

      TCS Conference Center

      Argonne, Building 240

    • 3:30 PM 5:30 PM
      Quantum Photonics II
      • 3:30 PM
        Entanglement and nanophotonics 30m
        Speaker: Amr Helmy (Toronto)
      • 4:00 PM
        Quantum Entanglement 30m
        Speaker: Vladan Vuletic (MIT)
        Slides
      • 4:30 PM
        Photon-Number-Resolving Imagers and Detectors Based on Superconducting Nanowires 30m
        Speaker: Karl Berggren (MIT)
        Slides
      • 5:00 PM
        Squeezed Light 30m
        Speaker: Dr Raphael Pooser (Oak Ridge National Laboratory)
        Slides
    • 5:30 PM 6:30 PM
      Panel Discussion 1h
      Slides
    • 7:00 PM 9:30 PM
      Workshop Dinner 2h 30m TCS Conference Center (The Public Landing)

      TCS Conference Center

      The Public Landing

      Dinner will be served at 7:30pm

    • 8:30 AM 9:00 AM
      Searching for axions and new short-range forces with resonant sensors 30m
      Speaker: Andrew Geraci (Northwestern)
      Slides
    • 9:00 AM 10:30 AM
      EDM
      • 9:00 AM
        Atom Traps 30m
        Speaker: Dr Matthew Dietrich (Argonne National Lab)
        Slides
      • 9:30 AM
        Low Energy Tests of the Standard Model 30m
        Speaker: Gerald Gabrielse (Harvard)
      • 10:00 AM
        Neutron EDM 30m
        Speaker: Peter Fierlinger (TUM)
        Slides
    • 10:30 AM 11:00 AM
      Coffee Break 30m TCS Conference Center

      TCS Conference Center

      Argonne, Building 240

    • 11:00 AM 12:00 PM
      Morning Session II
      • 11:00 AM
        Applications to molecular parity violation 30m
        Speaker: Jonathan King (UC Berkeley)
        Slides
      • 11:30 AM
        Cavity QED 30m
        Speaker: Prof. David Schuster (U.Chicago)
    • 12:00 PM 1:00 PM
      Follow-up Panel Discussion 1h
      Slides
    • 1:00 PM 2:00 PM
      Lunch 1h TCS Conference Center

      TCS Conference Center

      Argonne, Building 240